Alert archive / Florida / Small Craft Advisories in 2020

Small Craft Advisory 37, NWS Melbourne, FL

May 20, 2020

NWS Melbourne, FL issued this small craft advisory at May 20, 2020, 3:36 PM EDT. It took effect at May 21, 2020, 2:00 AM EDT. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
May 20, 2020, 3:36 PM EDT (19:36 UTC)
In effect from
May 21, 2020, 2:00 AM EDT
Expired
May 22, 2020, 10:00 AM EDT
In force
32 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

303 
WHUS72 KMLB 201936
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
336 PM EDT Wed May 20 2020

AMZ570-572-575-210830-
/O.NEW.KMLB.SC.Y.0037.200521T0600Z-200522T0800Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
336 PM EDT Wed May 20 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM THURSDAY TO 4 AM EDT
FRIDAY...

* WHAT...Seas 5 to 7 feet expected.

* WHERE...Flagler Beach to Jupiter Inlet 20-60 nm.

* WHEN...From 2 AM Thursday to 4 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft due to an
  arriving northeast 6 to 7 feet swell tonight and 12 to 13 second
  period.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

AMZ555-210830-
/O.NEW.KMLB.SC.Y.0037.200521T1200Z-200522T0800Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-
336 PM EDT Wed May 20 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THURSDAY TO 4 AM EDT
FRIDAY...

* WHAT...Seas 4 to 7 feet expected.

* WHERE...Sebastian Inlet to Jupiter Inlet 0-20 nm.

* WHEN...From 8 AM Thursday to 4 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft due to an
  arriving northeast 6 to 7 feet swell Thursday morning and 12 to
  13 second period.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
3 follow-up statements
797 
WHUS72 KMLB 210730
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
330 AM EDT Thu May 21 2020

AMZ570-572-575-220800-
/O.EXT.KMLB.SC.Y.0037.000000T0000Z-200522T1400Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
330 AM EDT Thu May 21 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT FRIDAY...

* WHAT...Seas 6 to 7 feet expected.

* WHERE...Flagler Beach to Jupiter Inlet 20-60 nm.

* WHEN...Until 10 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft due to a
  building 6 to 7 foot northeast swell with 12 to 13 second 
  period.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

AMZ555-220800-
/O.EXT.KMLB.SC.Y.0037.200521T1200Z-200522T1400Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-
330 AM EDT Thu May 21 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO
10 AM EDT FRIDAY...

* WHAT...Seas 5 to 7 feet expected.

* WHERE...Sebastian Inlet to Jupiter Inlet 0-20 nm.

* WHEN...From 8 AM this morning to 10 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft due to a
  building 5 to 7 foot swell with 12 to 13 second period. These
  swells will produce hazardous conditions near inlets, especially
  during the outgoing tide.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
693 
WHUS72 KMLB 211916
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
316 PM EDT Thu May 21 2020

AMZ555-570-572-575-221400-
/O.CON.KMLB.SC.Y.0037.000000T0000Z-200522T1400Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
316 PM EDT Thu May 21 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
FRIDAY...

* WHAT...Seas 5 to 7 feet.

* WHERE...Sebastian Inlet to Jupiter Inlet 20-60 nm, Volusia- 
  Brevard County Line to Sebastian Inlet 20-60 nm, Sebastian 
  Inlet to Jupiter Inlet 0-20 nm and Flagler Beach to Volusia-
  Brevard County Line 20-60 nm.

* WHEN...Until 10 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
342 
WHUS72 KMLB 220235
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
1035 PM EDT Thu May 21 2020

AMZ555-220345-
/O.CAN.KMLB.SC.Y.0037.000000T0000Z-200522T1400Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-
1035 PM EDT Thu May 21 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

AMZ570-572-575-221400-
/O.CON.KMLB.SC.Y.0037.000000T0000Z-200522T1400Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
1035 PM EDT Thu May 21 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
FRIDAY...

* WHAT...Seas 5 to 7 feet.

* WHERE...Sebastian Inlet to Jupiter Inlet 20-60 nm, Volusia- 
  Brevard County Line to Sebastian Inlet 20-60 nm, Sebastian 
  Inlet to Jupiter Inlet 0-20 nm and Flagler Beach to Volusia- 
  Brevard County Line 20-60 nm.

* WHEN...Until 10 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at May 20, 10:33 AM EDT, 5 hours 3 minutes earlier.

Area forecast discussion, May 20, 10:33 AM EDT, 5 hours 3 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1033 AM EDT Wed May 20 2020

.DISCUSSION...
Mostly clear skies across most of east central Florida were
observed this morning. After 9 am, low clouds have started to
develop over Lake and Orange counties and these were streaming to
the northeast. And clouds coming in from southwest Florida were
reaching Martin county area. This split in sky cover is in part
due to a dry slot currently stretching SW to NE over southern
Osceola and Brevard. For this afternoon, a few showers and perhaps
a thunderstorm or two is possible to affect Martin and St Lucie
counties as these move along to the northeast. Otherwise, high
temps will rise to the lower 90s while Martin county stays in the
upper 80s with partly cloudy skies.

&&

.AVIATION...
KSUA-KFPR might see a brief SHRA/TSRA between 18-00z reducing
visibilities and gusty winds. Otherwise, VFR conditions for the
rest of the terminals.

&&

.MARINE...
SW wind flow this morning will back from the southeast to south
across the coastal waters as it "feels" the warming over land and
a sea breeze develops along the immediate coast. After sunset,
the wind flow will return from the south and veer from the west
after midnight. Wind speeds will remain below 15 knots. As a
heads-up, moderate to large swells from the remnants of Arthur
will begin to push into the east central FL Atlc waters late today
and into tonight. This will increase wave heights and promote
poor to hazardous small craft boating conditions offshore, late
this evening and overnight.

&&

.FIRE WEATHER...
Today (previous)...Models coming in drier for this afternoon.
Expect lowest min RH values to fall into the M-U30s percent over
much of the interior and inland from the coast. Elsewhere 40-45pct
nearer the coast and north of St. Lucie/Martin counties. 20-FT
winds generally 8-12 mph. The ECSB may very well develop along the
immediate coast but inland penetration will be difficult given
the deeper/opposing offshore flow. Will NOT issue headlines as
conditions generally marginal at best, though we remain in the Dry
Season and conditions are relatively dry. Fire sensitivity will
be enhanced.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  89  67  89  69 /  10  10  20  10
MCO  92  68  93  71 /  10  10  20  10
MLB  90  68  88  69 /  10  10  20  10
VRB  91  68  89  66 /  10  10  30  20
LEE  90  71  92  73 /  10  10  20   0
SFB  92  68  94  72 /  10  10  20  10
ORL  91  70  93  72 /  10  10  20  10
FPR  90  66  89  67 /  10  10  30  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

SHORT TERM...Negron
LONG TERM....Weitlich
AVIATION...99
Hazardous weather outlook, May 20, 4:28 AM EDT, 11 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
428 AM EDT Wed May 20 2020

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-210000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
428 AM EDT Wed May 20 2020

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Adequate moisture and surface heating may allow for isolated
lightning storm development across extreme southeast Okeechobee,
southern Saint Lucie, and Martin counties this afternoon and up
until around sunset. Movement of cells will be towards the
northeast or east at 15 to 25 mph. The main storm threats will be
cloud to ground lightning, torrential downpours, and gusty winds
of 35 to 45 mph, should any storms develop.

.RIP CURRENT IMPACT...
Ocean and weather conditions will produce a Moderate risk of life
threatening rip currents at area beaches today. The threat for
dangerous rip currents will be present all day, but will be
highest from 10 AM through 430 PM due to tidal effects. Swim
within sight of a lifeguard. If no lifeguard is present, think
twice before entering the surf.

.MARINE THUNDERSTORM GUST IMPACT...
Isolated lightning storms, may develop this afternoon and early
evening across extreme southeast Okeechobee, southern Saint Lucie,
and Martin counties. Movement toward the east will take any storms
off of the coast and across the intracoastal and near shore waters
of the western Atlantic. Wind gusts in excess of 35 knots may be
possible in a storm or two.

.WIND AND SEA IMPACT...
Moderate to Large northeast swells from the remnants of Arthur
will begin to push into the east central Florida Atlantic waters
late today into tonight. This will promote increasing wave heights
and poor small craft boating conditions later in the evening and
after midnight over the offshore waters.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
There will be an increasing threat for afternoon and evening
lightning storms through the end of the week and into the weekend.
Activity is forecast to move from the west to east on Thursday and
may affect marine interests, then will switch from east to west
on Friday through the weekend. Storm impacts include frequent
lightning, strong wind gusts, small hail and torrential downpours.

Distant moderate to large swells from the remnants of Arthur will
continue to push into the east central Florida Atlantic waters
through Friday increasing wave heights and promoting poor to
hazardous small craft boating conditions. Potentially hazardous
conditions will also exist near inlets around the times of
outgoing tides. In addition, the rip current risk from these long
period swells will likely be High at area beaches on Thursday and
Friday. The rip current risk will be Moderate again over the
weekend.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Sedlock

Nearby

Small Craft Advisories in Florida, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.